Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have frequent numbness in leg thigh. How to get relief?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1015 Questions
I have numbness in my right leg thigh frequently, mostly at night. It keeps me awake. trying to find a comfortable position as to which it won't bother me as badly. It tingles like as if when your foot goes to sleep. It happens often enough that I am getting concerned about it.
Posted Wed, 15 Aug 2012 in Bones, Muscles and Joints
Answered by Dr. Ashwini Kolur 1 hour later
Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided

Just wanted to know few more details like are you diabetic , you said that you had back injury 2 years ago, was there any spine injury at that time , because both these conditions may cause tingling and numbness in your leg.

There are still many causes like ,Sitting or standing in the same position for a long time a low back injury can cause numbness or tingling down the back of your leg, Pressure on the nerves of the spine, such as from a herniated disk, herpes zoster infection, atherosclerosis or frostbite ,Multiple sclerosis ,Transient ischemic attack (TIA),A lack of vitamin B12 or other vitamin ,Use of certain medications ,Nerve damage due to lead, alcohol, or tobacco ,Radiation therapy , and certain Seafood toxins.

If your tingling and numbness is worrisome i advice you to consult an orthopaedician.

If not you can take vitamin supplements and see if your symptoms decreases.

If your symptoms doesn't improve better consult your doctor for proper diagnosis and management.

Yet again, I do hope that you have found something helpful and I will be glad to answer any further query.
Above answer was peer-reviewed by
Follow-up: Have frequent numbness in leg thigh. How to get relief? 22 hours later
Hello: You wanted to know more medical history details. I am not diabetic. My back injury come from a fall off of my carport, which ex-rays & diagnosis confirmed that I had 2 compressed vertebre. The doctor gave me options of either injecting material to rebuild the damage or to leave it alone. He said it would heal at the same rate reguardless & the only plus factor would be to deture a loss of height. I chose to leave as is. You suggested vitamin supplements. I take a daily multi-vitamin now. What kind do you suggest? I also frequently experience sexual dysfunction problems (things just don't work correctly on demand) and I wonder if I might possibly have a circulation problem. Thanks.
Answered by Dr. Ashwini Kolur 34 minutes later
Good to hear from you.

Numbness may be due to pressure on the nerves. As you are taking multivitamins, no need to change. You can think of physiotherapy that can be helpful.

I advice you to neurologist or orthopedic surgeon for examination and for exact diagnosis. temporary sexual dysfunction is usually common whenever we are suffering from any illness.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer.
Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor